MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Upon evaluation of the returned device the following was noted: the broken part of the needle was returned in a falcon tube.There was no stylet returned, the syringe was attached to the device upon return.The top of the sheath was broken/damaged.The kink in the needle was at the sheath extender on return, most likely due to the conditions that the device was returned in, device was returned loose in a bag at mark 5.The first pass was in the wrong position possibly weakened the needle and then broke.The needle was broken at approximately 3cm from the tip.The sheath damage can be attributed to when the needle broke.The customer complaint is considered to be confirmed as needle broken prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-a devices of lot# c1313616 did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided the patient to not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Needle broken during the puncture.Cc form.Dr (b)(6) started a procedure of a bulbo choledocotomy, puncture of bile duct through the bulb.First time in wrong position, removed the needle.Second time, place the needle in straight position scope, bow the scope and use elevator to have a correct axes, try to push the needle and this was broken inside the scope.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6540137
Report Number3001845648-2017-00161
Device Sequence Number864895
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)200110(10)C1313616
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/03/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;